Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 48, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 23, 2017, 4:05 AM CDT. It took effect at Jun 23, 2017, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 4:05 AM CDT (09:05 UTC)
- In effect from
- Jun 23, 2017, 1:00 PM CDT
- Expired
- Jun 23, 2017, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
412 WHUS73 KGRB 230905 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 405 AM CDT FRI JUN 23 2017 ...GUSTY WEST WINDS MAY BE A HAZARD TO SMALL CRAFT... .GUSTY WEST WINDS BEHIND A COLD FRONT MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT THIS AFTERNOON THROUGH EARLY EVENING SOUTH OF STURGEON BAY. LMZ542-543-231715- /O.NEW.KGRB.SC.Y.0048.170623T1800Z-170624T0100Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 405 AM CDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WINDS...WEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
289 WHUS73 KGRB 231544 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1044 AM CDT FRI JUN 23 2017 ...GUSTY WEST WINDS MAY BE A HAZARD TO SMALL CRAFT... .GUSTY WEST WINDS BEHIND A COLD FRONT MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT THIS AFTERNOON THROUGH EARLY EVENING SOUTH OF STURGEON BAY. LMZ542-543-232345- /O.CON.KGRB.SC.Y.0048.170623T1800Z-170624T0100Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1044 AM CDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS...WEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS EARLY THIS AFTERNOON. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
793 WHUS73 KGRB 232017 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CDT FRI JUN 23 2017 ...GUSTY WEST WINDS MAY BE A HAZARD TO SMALL CRAFT... .GUSTY WEST WINDS BEHIND A COLD FRONT MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT THIS AFTERNOON THROUGH EARLY EVENING SOUTH OF STURGEON BAY. LMZ542-543-240100- /O.CON.KGRB.SC.Y.0048.000000T0000Z-170624T0100Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 317 PM CDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS...WEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS EARLY THIS AFTERNOON. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 4:01 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 23, 4:01 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 401 AM CDT Fri Jun 23 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 400 AM CDT Fri Jun 23 2017 the cold front had just about exited the forecast area at 09z and the rain should end by daybreak. Cooler and drier air will work it's way into Wisconsin today, though there could be scattered showers in the afternoon hours over central and northcentral Wisconsin. Highs will be close to normal for this time of year. SKies should start the evening our clear, but some clouds will increase overnight as an upper low approaches from North Dakota. With dewpoints in the upper 40s to low 50s, low temperatures should be a few degrees below normal. Saturday will be breezy and cool, with showers and thunderstorms - especially in the afternoon. The approaching upper low will be accompanied by 500 mb temperatures of -20 to -25 C by evening creating an unstable atmosphere that could support thunderstorms with gusty winds, small hail and perhaps some cold air funnels. .LONG TERM...Saturday Night Through Thursday Issued at 400 AM CDT Fri Jun 23 2017 An amplified mean flow to persist into early next week, consisting of an upper ridge over the western CONUs and an upper trough over the eastern CONUS. The flow will then flatten toward the middle of next week as the eastern trough shifts into the Atlantic and the weakening upper ridge gets shoved eastward across the central CONUS, being replaced out west by another upper trough. Models are having issues with the movement/strength of this new upper trough which places uncertainty into the forecast for next Wednesday/ Thursday. Bottom line is that the unsettled weather/cool conditions will continue Sunday/Monday, then a warmer/perhaps more unsettled pattern for mid-week. A vigorous little shortwave trough is forecast to push across the eastern half of WI Saturday evening, before shifting into Lower MI later Saturday night. Even though instability will weaken with the loss of daytime heating, there is decent mid-level forcing so anticipate showers/few thunderstorms to carry over through Saturday evening and mostly come to an end overnight. Despite plenty of cloud cover, the air mass aloft is quite cool by late June standards (8H temperatures at +2C to +4C range), so min temperatures will still get down into the middle 40s north-central WI, lower 50s east-central WI. The next shortwave trough is expected to drop southeast into the western Great Lakes region on Sunday and bring yet another chance for showers/afternoon storms to northeast WI. While this trough is not as strong as its predecessor, MUCAPES do approach 300 J/KG over east-central WI so a few of these storms could briefly become strong with small hail possible. Temperatures will remain well below normal with readings only in the lower 60s north-central, upper 60s for eastern WI. Much like Saturday night, it is going to take a while for these showers/thunderstorms to dissipate Sunday night. In fact, some of the models linger the threat of showers through the night as instability is slow to diminish and mid-level forcing lingers. The air mass aloft does not change much, therefore look for min temperatures to again be in the middle 40s north-central, upper 40s central/far northeast and lower 50s east-central WI. The last in the series of shortwave troughs is progged to move into the Great Lakes region on Monday. By this time, upper heights are beginning to rise over WI as the main upper trough shifts eastward, thus the air mass aloft will start to moderate. Less instability should keep shower chances on the low side with no thunder anticipated. Max temperatures to range from the middle 60s north-central, upper 60s to around 70 degrees elsewhere. An area of high pressure is forecast to build into WI Monday night and reside to our east on Tuesday. Northeast WI will finally get a stretch of dry weather with a return of sunshine Tuesday, along with an uptick in temperatures. Look for readings to mainly be in the lower to middle 70s. The mean flow to have become somewhat zonal from the West Coast to the Great Lakes by Tuesday night. Under this regime, models typically struggle with timing of systems and this occurs once again headed into Tuesday night/Wednesday as the GFS/CMC are faster than the ECMWF. The faster solution already has precipitation chances overspreading northeast WI Tuesday night, while the slower solution holds precipitation off until Wednesday afternoon. For now, will split the difference and bring small chance pops to central WI late Tuesday night and go with chance pops for the entire forecast area on Wednesday (although the precipitation may hold off until the afternoon hours in the east). Max temperatures will continue to warm with readings into the lower 70s north-central/lakeshore, middle to upper 70s elsewhere. Models continue to struggle headed into Thursday with the GFS showing a west-southwest flow aloft over WI with a cold front slowly pushing into WI. Meanwhile, the ECMWF has a west-northwest flow aloft over WI with no cold front. Just too wide a spread among the models to have confidence in either one, therefore have followed the consensus solution which runs a chance of showers and thunderstorms for both Wednesday night and Thursday. && .AVIATION...for 06Z TAF Issuance Issued at 1150 PM CDT Thu Jun 22 2017 Though patchy dense fog will definitely be an aviation concern overnight, the overall trend should be for improving conditions the rest of the night. Fairly good flight conditions are expected Friday, with gusty west winds probably the biggest concern. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......Skowronski
Hazardous weather outlook, Jun 23, 3:37 AM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 337 AM CDT Fri Jun 23 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 337 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Rivers will continue to rise with a few additional rivers possibly reaching or slightly exceeding flood stage by the weekend. Fast flows will continue due to the high volume of water moving through the river systems. Boaters and fisherman should use caution. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible during the upcoming weekend into early next week, primarily during the afternoon hours. The probability of severe weather is low during this time. Thunderstorms are also possible from late Tuesday night through Thursday. It is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report rainfall totals from the past 24 hours (or 48 hours, if possible). LMZ521-522-541>543-240845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 337 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty west winds may create hazardous conditions for small craft south of Sturgeon Bay late this afternoon through early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible during the upcoming weekend into Monday. The probability of severe weather is low during this time. Thunderstorms are also possible from late Tuesday night through Thursday. It is too early to determine whether any of these storms may become severe. Increasing south to southwest winds may bring conditions hazardous to small craft from Tuesday night through Thursday. RDM/AK
In the hours before
Special weather statement, Jun 22, 10:50 PM CDT, 5 hours 15 minutes before
Special Weather Statement National Weather Service Green Bay WI 1050 PM CDT Thu Jun 22 2017 WIZ005-010>013-018>021-030-230830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon- 1050 PM CDT Thu Jun 22 2017 ...DENSE FOG LIKELY IN NORTHERN WISCONSIN AT TIMES OVERNIGHT... Clearing skies behind the departing rains combined with light winds was allowing patchy dense fog to form in far northern Wisconsin late this evening. Through 1040 pm, the fog was generally confined to areas north of Rhinelander. But it is likely to expand to the south and east overnight. It may eventually reach areas from Wausau to Antigo to Iron Mountain by 200 am or 300 am. Anyone traveling across northern Wisconsin overnight should be prepared to encounter patchy dense fog, where the visibility could be reduced to a few hundred feet. If you encounter a fog bank while driving, slow your vehicle to the point where you will be able to safely maneuver if you unexpectedly encounter an animal or object on the road. Skowronski
Special weather statement, Jun 22, 11:31 PM CDT, 4 hours 34 minutes before
Special Weather Statement National Weather Service Green Bay WI 1131 PM CDT Thu Jun 22 2017 WIZ045-048>050-230745- Waushara-Winnebago-Calumet-Manitowoc- 1131 PM CDT Thu Jun 22 2017 ...SLOW MOVING BAND OF THUNDERSTORMS GRADUALLY SHIFTING SOUTH OF THE AREA... A slow moving band of thunderstorms, some of which were producing very heavy rainfall, was gradually shifting south of the area. As of 1125 pm, the strongest storms extended from near the Wisconsin Dells to Fond du Lac to near Kiel in southwest Manitowoc county. The strongest storms should continue to gradually shift south of the area, but scattered showers and some weaker thunderstorms will continue to affect the area through 100 am. Additional rainfalls should remain under 1/2 inch. But ponded water from the rains Wednesday night and Thursday evening will take some time to subside. Anyone traveling across the area overnight should be prepared for the possibility of encountering some water in low spots on roads and parking lots. Do not drive your vehicle into standing water. Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:05 PM CDT | Areal Flood Advisory | GRB | Calumet, Outagamie, Waushara, Winnebago | 115 min |
| Jun 22, 9:14 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc | 2 hr |
| Jun 22, 9:21 PM CDT | Special Weather Statement | GRB | Manitowoc | 24 min |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.